Indiana, 2025Flood in Indiana, July 2 to 3, 2025
July 2 to 3, 2025 · NWS PAH · 1 event in 1 county or zone
Well above normal June rainfall over the White River basin, including almost 10 inches for the month near Bloomington, IN, along with heavy rain July 1st, resulted in river levels on the White River, briefly exceeding flood stage at Petersburg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Well above normal June rainfall over the White River basin, including almost 10 inches for the month near Bloomington, IN, along with heavy rain July 1st, resulted in river levels on the White River, briefly exceeding flood stage at Petersburg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 2, 2:03 AM EST, 3 hours 12 minutes earlier. Its key messages:
- Dry and mostly sunny conditions will continue today through the first half of the holiday weekend.
- More comfortable humidity levels will persist through Thursday, then slightly above normal temperatures and higher humidity can be expected for the 4th of July through the weekend.
- Chances of showers and thunderstorms will return Sunday afternoon, with an unsettled weather pattern persisting into early next week. &&
Area forecast discussion, Jul 2, 2:03 AM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
203 AM CDT Wed Jul 2 2025
.KEY MESSAGES...
- Dry and mostly sunny conditions will continue today through
the first half of the holiday weekend.
- More comfortable humidity levels will persist through
Thursday, then slightly above normal temperatures and higher
humidity can be expected for the 4th of July through the
weekend.
- Chances of showers and thunderstorms will return Sunday
afternoon, with an unsettled weather pattern persisting into
early next week.
&&
.DISCUSSION...
Issued at 203 AM CDT Wed Jul 2 2025
High pressure currently centered west of the PAH forecast area
will gradually slide east over the next several days, keeping
our weather dry through Saturday night. Dew points in the middle
to upper 60s and seasonable temperatures through Thursday will
keep conditions fairly comfortable for early July. Winds will
shift to the south Thursday as the center of the high moves east
of our area. This will push both temperatures and dew points up
a few degrees for the July 4th weekend. High temperatures for
the 4th of July through Sunday will be in the lower 90s with heat
indices generally 3 to 5 degrees above the temperature.
Models continue to bring a cold front toward the middle
Mississippi and lower Ohio valleys late in the weekend and
slowly push it south into the PAH forecast are through Tuesday.
Chances of showers and thunderstorms will spread into portions
of southwest Indiana, southern Illinois and southeast Missouri
Sunday afternoon into Sunday night, spreading chances across
west Kentucky Monday. Chances will continue through at least
Tuesday, with greatest coverage during the heat of the day.
Temperatures will be a little lower Monday and Tuesday, but it
will remain humid.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 529 PM CDT Tue Jul 1 2025
Scattered cu quickly diminishes this evening with a few high
cirrus clouds overnight. Additional scattered cu around 4-5 kft
AGL will develop again during peak heating on Wednesday. Light
winds tonight turn north to northwest around 5 kts by the
afternoon with high pressure in control.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...RST
AVIATION...DW
Hazardous weather outlook, Jul 2, 3:44 AM EST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
344 AM CDT Wed Jul 2 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-030845-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
344 AM CDT Wed Jul 2 2025 /444 AM EDT Wed Jul 2 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Heat index readings Friday and through the holiday weekend will
reach around 100 to near degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flood, Pike
- When
- July 2, 5:15 AM EST to July 3, 3:15 AM EST
- Where
- Pike County, 3.19 mi NNW of Bowman to 1.38 mi NNW of Union
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.545, -87.365
River levels near Petersburg on the White River briefly rose into minor flood early July, with very limited impacts to low-lying areas.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Mexico, July 2 to 3, 20252 deaths · 5 events
- Wildfire in Washington, July 2 to 14, 2025$3.0 million · 1 event
- Wildfire in Washington, July 2 to 16, 2025$1.4 million · 1 event
- Flash Flooding and Dust Storm in Arizona, July 2 to 3, 2025$103,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Minnesota, July 2, 2025$59,000 · 60 kt wind · 5 events
- Flash Flooding and Damaging Wind in New Mexico, July 2 to 3, 2025$50,000 · 52 kt wind · 3 events
- Wildfire in California, July 2 to 18, 20254 injured · 2 events
- Damaging Winds in Wisconsin, July 2, 2025$20,000 · 55 kt wind · 2 events
- Flash Flooding in Virginia, July 2, 20258 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 2, 202551 kt wind · 7 events
- Flash Flooding and Heavy Rain in North Carolina, July 2, 20257 events
- Flash Flooding in Arizona, July 2, 20257 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285124.